Alert archive / Illinois / Special Weather Statements in 2022
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 2, 2022, 6:13 AM CDT for Bureau County, Henry County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 6:13 AM CDT (11:13 UTC)
- Expired
- Aug 2, 2022, 7:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.25 in
- Wind
- 50
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
864
WWUS83 KDVN 021113
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
613 AM CDT Tue Aug 2 2022
ILZ015>017-024-026-021215-
Mercer IL-Warren IL-Rock Island IL-Bureau IL-Henry IL-
613 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of northeastern Warren,
southeastern Rock Island, eastern Mercer, Henry, southwestern Bureau
and eastern Scott Counties through 715 AM CDT...
At 613 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Rapids City to near Cable to Seaton.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
East Moline, Kewanee, Princeton, Cambridge, Silvis, Geneseo, Colona,
Le Claire, Coal Valley, Galva, Burgess, Orion, Port Byron, Wyanet,
Atkinson, Rapids City, Viola, Sheffield, Annawan and Tiskilwa.
This includes the following highways...
Interstate 80 in Illinois between mile markers 1 and 57.
Interstate 74 in Illinois between mile markers 8 and 33.
Interstate 88 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8958 4115 8964 4123 8964 4124 8983
4123 8987 4115 8987 4115 9044 4097 9044
4110 9084 4128 9054 4161 9034 4140 8944
TIME...MOT...LOC 1113Z 288DEG 39KT 4157 9027 4127 9046 4110 9080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
GibbsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:26 AM CDT, 47 minutes earlier.
Area forecast discussion, Aug 2, 5:26 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
526 AM CDT Tue Aug 2 2022
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 247 AM CDT Tue Aug 2 2022
An advancing warm front was slowly moving north across the area
this morning. A couple of showers and storms have formed in
central Iowa. They have been slowly drifting to the east and south
as a weak H85 jet has kept them going. These showers and storms
may slowly drift into the far west through daybreak. After the
weak H85 jet stops, this storms will likely come to an end. The
warm front and warmer temps with drive the forecast for today.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 247 AM CDT Tue Aug 2 2022
1. Heat advisory in effect for portions of the area.
2. Heat dome builds into the area ahead of strong shortwave,
capping the area from storms.
3. MCS to the north will fight with the CAP late tonight and may
get close to the area overnight as a cold front moves towards the
area.
Discussion:
Still a difficult forecast for the day as the heat dome moves into
the area today. We look to be on the edge of the heat indices
requiring an advisory and is usual in this case the potential for
convection to bust the forecast remains. That said, the expected
MCS in NE has not formed and it does not look like this will keep
us cooler. What is uncertain are two things. 1. What the storms
central Iowa do and 2. What do the storms trying to zipper NW up
the front across IL do in the next few hours. With no strong wave
and weak H85 jet, I think that whatever does form, will not be
robust enough to affect temps today. As a result of this, have
gone with the heat advisory. The adv may need to be extended based
on how things go later this AM. Its going to be a hot day. The
current forecast temp is slightly lower than the mean, but
slightly warmer than yesterday. Some guidance has the area well
into the 100s on air temp alone. So we may end on the low side of
this forecast. Even at that, we have dangerous heat indices.
Tonight even warmer H7 temps move into the area. Winds will keep
the area mixed ahead of the approaching wave. With the increase in
Tds expect us to remain in the 70s and even near 80 tonight. We
will not see much relief overnight. As the wave approaches later
tonight we will have to keep an eye on a potential MCS trying to
sag south towards the better H85 jet (55-60knt) across IA. The cap
will fight this. Have expanded schc pops to account for this
chance.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 247 AM CDT Tue Aug 2 2022
Key Messages:
1) Hot and humid start, with a quick break from the humidity before
the heat returns this weekend. Heat headlines are possible.
2) Precipitation chances on Wednesday, with dry conditions to end
the week. The weekend and beyond seem a little more active, which
can bring more precipitation chances to the area.
Discussion...
Above normal temperatures are expected to persist through the long
term. Wednesday will start out likely cloudy and wet, as a slow
moving cold front will be pushing through the area. The progression
of this front and accompanying clouds/precipitation will dictate how
hot we may actually get on Wednesday. If the clouds and
precipitation persist through the morning, we may miss a few hours
of heating, resulting in lower high temperatures. Scattered showers
and storms can be expected through the morning and into the
afternoon. If this is the case, heat index values will be lower.
Based on trends the last few days, the "cooler" scenario would seem
to be the way the forecast is heading. This will lead to a forecast
challenge regarding heat headlines.
We have a Marginal Risk for Severe Weather as well, as we may see
some storms reintensify through the day on Wednesday. This threat is
generally for those along and east of the Mississippi River. Primary
hazards are looking to be damaging winds and hail. Along with the
severe threat, localized heavy rainfall is also possible. PWATs are
progged to be 2.0"+, which means we can get some very efficient
rainfall producing storms. Luckily, the storms should be moving,
rather than situated over the same area for hours, but localized
flash flooding cannot be ruled out.
Post frontal airmass kicks in Thursday and Friday, resulting in
slightly "cooler" temperatures throughout the area and much lower
humidity. A dry end of the week is expected, as high pressure
slowly makes its way through.
This weekend, a potent upper wave will push through our north. This
will drag a cold front through our area, where showers and storms
can be expected again. Long term guidance is in general agreement on
the line of showers/storms pushing through Saturday night and into
Sunday morning. The other threat for the weekend will be the heat
once again. Strong southwesterly flow will kick in on Saturday and
into Sunday, thanks to the low pressure system passing through
central Iowa. Temperatures are currently looking to be in the mid
90s, with increasing humidity. Highest humidity is looking to pool
in the area on Saturday ahead of the incoming system. This will be
the next day to keep an eye on for potential heat headlines. Beyond
the weekend, guidance hints at northwest flow, which would leave us
in an active pattern for showers/storms. Too soon to say exactly
when and where the storm systems will move through, but will
continue to monitor.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
ISSUED AT 516 AM CDT Tue Aug 2 2022
VFR conditions will be seen throughout the area today. Between 11Z
and 13Z, MLI will likely be impacted by a thunderstorm, which
will bring along lower cigs and vis. Otherwise, southerly winds
will be seen through the day, gusting upwards to 20-25 KTs this
evening. Around 06Z and beyond, a strong LLJ will kick in,
creating a 45KT LLWS from the southwest.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for Benton-Cedar-Des Moines-Henry IA-Iowa-Jefferson-Johnson-
Keokuk-Lee-Linn-Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for Hancock-Henderson-McDonough-Mercer-Rock Island-Warren.
MO...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for Clark-Scotland.
&&
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Gunkel
AVIATION...GunkelHazardous weather outlook, Aug 2, 3:51 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 351 AM CDT Tue Aug 2 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 351 AM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Temperatures and humidity on the rise will lead to heat indices between 100 to 105 today. Thus, a Heat Advisory has been issued from 1 PM to 8 PM today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Threat for thunderstorms on Wednesday, where some may be strong to severe in the afternoon. If the showers and storms don't materialize, we will see temperatures in the 90s again, with high humidity. Thus, heat headlines will be possible for heat index values near or over 100. Next chance for possible heat headlines will be over the weekend, with temperatures over 90 and increasing humidity once again. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gibbs/Gunkel
In the hours before
Special weather statement, Aug 2, 4:23 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
423 AM CDT Tue Aug 2 2022
IAZ051-052-063>065-021015-
Linn IA-Benton IA-Iowa IA-Cedar IA-Johnson IA-
423 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of west central Cedar,
Johnson, southeastern Benton, southern Linn and east central Iowa
Counties through 515 AM CDT...
At 423 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atkins to near Amana to near Williamsburg.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Coralville, North Liberty,
Mount Vernon, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
University Heights, Swisher, Oxford, Hills, Shueyville, Bertram,
Oakdale and Lake Macbride State Park.
This includes the following highways...
Interstate 80 in Iowa between mile markers 229 and 253.
Interstate 380 between mile markers 1 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4201 9184 4192 9136 4164 9137 4159 9151
4166 9184
TIME...MOT...LOC 0923Z 283DEG 32KT 4196 9183 4178 9183 4164 9199
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GibbsSpecial weather statement, Aug 2, 5:01 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
501 AM CDT Tue Aug 2 2022
IAZ052-053-064>068-078-ILZ015-021045-
Rock Island IL-Scott IA-Clinton IA-Linn IA-Muscatine IA-Cedar IA-
Louisa IA-Jones IA-Johnson IA-
501 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of west central Rock
Island, north central Louisa, Cedar, northwestern Scott, southeastern
Johnson, southern Jones, Muscatine, southeastern Linn and
southwestern Clinton Counties through 545 AM CDT...
At 501 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mechanicsville to near West Liberty to
Kalona. Movement was southeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iowa City, Muscatine, Tipton, West Branch, Durant, Mechanicsville,
Stanwood, West Liberty, Wilton, Walcott, Lone Tree, Fruitland,
Lowden, Wheatland, Hills, Bennett, Nichols, Atalissa, Rochester and
Fairport.
This includes Interstate 80 in Iowa between mile markers 248 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4187 9090 4180 9078 4159 9078 4145 9079
4145 9085 4142 9093 4143 9097 4142 9103
4141 9105 4135 9107 4133 9113 4142 9137
4154 9157 4186 9137 4186 9138 4195 9136
4195 9120
TIME...MOT...LOC 1001Z 294DEG 38KT 4188 9128 4161 9133 4150 9170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GibbsLocal storm report, Aug 2, 5:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND GST IOWA CITY MUNICIPALITY 41.63N 91.55W
08/02/2022 M51 MPH JOHNSON IA ASOS
ASOS STATION KIOW IOWA CITY ARPT.
&&Special weather statement, Aug 2, 5:36 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
536 AM CDT Tue Aug 2 2022
IAZ066-068-ILZ009-015-016-024-021115-
Mercer IL-Whiteside IL-Rock Island IL-Henry IL-Scott IA-Clinton IA-
536 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of Rock Island, Mercer,
southwestern Whiteside, western Henry, Scott, eastern Muscatine and
southwestern Clinton Counties through 615 AM CDT...
At 535 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lowden to Fairport to Letts. Movement was east
at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Aledo,
Durant, Silvis, Eldridge, Milan, Colona, Le Claire, Coal Valley,
Hampton, Orion, Port Byron, Walcott, Blue Grass, Buffalo and
Andalusia.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 279 and 306.
Interstate 80 in Illinois between mile markers 1 and 15.
Interstate 74 in Illinois between mile markers 1 and 27.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4110 9086 4131 9107 4142 9103 4143 9097
4142 9093 4145 9085 4145 9079 4159 9078
4160 9080 4160 9090 4187 9090 4170 9022
4127 9022
TIME...MOT...LOC 1035Z 289DEG 43KT 4185 9089 4145 9087 4135 9126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GibbsSpecial weather statement, Aug 2, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
613 AM CDT Tue Aug 2 2022
ILZ015>017-024-026-021215-
Mercer IL-Warren IL-Rock Island IL-Bureau IL-Henry IL-
613 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of northeastern Warren,
southeastern Rock Island, eastern Mercer, Henry, southwestern Bureau
and eastern Scott Counties through 715 AM CDT...
At 613 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Rapids City to near Cable to Seaton.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
East Moline, Kewanee, Princeton, Cambridge, Silvis, Geneseo, Colona,
Le Claire, Coal Valley, Galva, Burgess, Orion, Port Byron, Wyanet,
Atkinson, Rapids City, Viola, Sheffield, Annawan and Tiskilwa.
This includes the following highways...
Interstate 80 in Illinois between mile markers 1 and 57.
Interstate 74 in Illinois between mile markers 8 and 33.
Interstate 88 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8958 4115 8964 4123 8964 4124 8983
4123 8987 4115 8987 4115 9044 4097 9044
4110 9084 4128 9054 4161 9034 4140 8944
TIME...MOT...LOC 1113Z 288DEG 39KT 4157 9027 4127 9046 4110 9080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:44 AM CDT | Heat Advisory | DVN | Benton, Cedar, Des Moines, Henry, Iowa, Jefferson and 9 more | 17 hr |
| Aug 2, 3:59 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 31 min |
| Aug 2, 4:23 AM CDT | Special Weather Statement | DVN | Johnson | 52 min |
| Aug 2, 5:01 AM CDT | Special Weather Statement | DVN | Cedar, Muscatine | 44 min |
| Aug 2, 5:11 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine | 31 min |
| Aug 2, 5:36 AM CDT | Special Weather Statement | DVN | Scott | 39 min |
| Aug 2, 6:15 AM CDT | Special Weather Statement | DVN | Des Moines, Louisa | 60 min |
| Aug 2, 6:38 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 23 min |
| Aug 2, 7:20 AM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 55 min |
Nearby
Special Weather Statements in Illinois, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.